Variational principles and Sobolev-type estimates for generalized interpolation on a Riemannian manifold

N. Dyn*, F. J. Narcowich, J. D. Ward

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

The purpose of this paper is to study certain variational principles and Sobolev-type estimates for the approximation order resulting from using strictly positive definite kernels to do generalized Hermite interpolation on a closed (i.e., no boundary), compact, connected, orientable, m-dimensional C Riemannian manifold M, with C metric gij. The rate of approximation can be more fully analyzed with rates of approximation given in terms of Sobolev norms. Estimates on the rate of convergence for generalized Hermite and other distributional interpolants can be obtained in certain circumstances and, finally, the constants appearing in the approximation order inequalities are explicit. Our focus in this paper will be on approximation rates in the cases of the circle, other tori, and the 2-sphere.

Original languageEnglish
Pages (from-to)175-208
Number of pages34
JournalConstructive Approximation
Volume15
Issue number2
DOIs
StatePublished - 1999

Keywords

  • Approximation order
  • Positive definite kernels
  • Riemannian manifolds
  • Soholev spaces

Fingerprint

Dive into the research topics of 'Variational principles and Sobolev-type estimates for generalized interpolation on a Riemannian manifold'. Together they form a unique fingerprint.

Cite this